Advanced Search
Article Contents
Article Contents

Existence of multiple spike stationary patterns in a chemotaxis model with weak saturation

Abstract Related Papers Cited by
  • We are concerned with a multiple boundary spike solution to the steady-state problem of a chemotaxis system: $P_t=\nabla \cdot \big( P\nabla ( \log \frac{P}{\Phi (W)})\big)$, $W_t=ε^2 \Delta W+F(P,W)$, in $\Omega \times (0,\infty)$, under the homogeneous Neumann boundary condition, where $\Omega\subset \mathbb{R}^N$ is a bounded domain with smooth boundary, $P(x,t)$ is a population density, $W(x,t)$ is a density of chemotaxis substance. We assume that $\Phi(W)=W^p$, $p>1$, and we are interested in the cases of $F(P,W)=-W+\frac{PW^q}{\alpha+\gamma W^q}$ and $F(P,W)=-W+\frac{P}{1+ k P}$ with $q>0, \alpha, \gamma, k\ge 0$, which has a saturating growth. Existence of a multiple spike stationary pattern is related to a weak saturation effect of $F(P,W)$ and the shape of the domain $\Omega$. In this paper, we assume that $\Omega$ is symmetric with respect to each hyperplane $\{ x_1=0\},\cdots ,\{ x_{N-1}=0\}$. For two classes of $F(P,W)$ above with saturation effect, we show the existence of multiple boundary spike stationary patterns on $\Omega$ under a weak saturation effect on parameters $\alpha,\gamma$ and $k$. Based on the method developed in [14] and [10], we shall present some technique to construct a multiple boundary spike solution to some reduced nonlocal problem on such domains systematically.
    Mathematics Subject Classification: Primary: 35K50, 35Q80; Secondary: 92C15.


    \begin{equation} \\ \end{equation}
  • [1]

    P. Bates, E. N. Dancer and J. Shi, Multi-spike stationary solutions of the Cahn-Hilliard equation in higher-dimension and instability, Adv. Differential Equations, 4 (1999), 1-69.


    P. Bates and J. Shi, Existence and instability of spike layer solutions to singular perturbation problems, J. Funct. Anal., 196 (2002), 211-264.doi: 10.1016/S0022-1236(02)00013-7.


    H. Berestycki and P.-L. Lions, Nonlinear scalar field equations I. Existence of a ground state, Arch. Rational Mech. Anal., 82 (1983), 313-145.doi: 10.1007/BF00250555.


    H. Berestycki, T. Gallouët and O. Kavian, Nonlinear Euclidean scalar field equations in the plane, C. R. Acad. Sci. Paris Sér. I Math., 297 (1983), 307-310.


    M. A. del Pino, Radially symmetric internal layers in a semilinear elliptic system, Trans. Amer. Math. Soc., 347 (1995), 4807-4837.doi: 10.2307/2155064.


    P. C. Fife, Semilinear elliptic boundary value problems with small parameters, Arch. Rational Mech. Anal., 52 (1973), 205-232.doi: 10.1007/BF00247733.


    D. Horstmann, From 1970 until present: The Keller-Segel model in chemotaxis and its consequences. I, Jahresber. Deutsch. Math.-Verein., 105 (2003), 103-165.


    D. Iron, M. Ward and J. Wei, The stability of spike solutions to the one-dimensional Gierer-Meinhardt model, Phys. D, 150 (2001), 25-62.doi: 10.1016/S0167-2789(00)00206-2.


    T. Kolokolnikov, W. Sun, M. Ward and J. Wei, The stability of a stripe for the Gierer-Meinhardt model and the effect of saturation, SIAM J. Appl. Dyn. Syst., 5 (2006), 313-363.doi: 10.1137/050635080.


    K. Kurata and K. Morimoto, Construction and asymptotic behavior of multi-peak solutions to the Gierer-Meinhardt system with saturation, Commun. Pure Appl. Anal., 7 (2008), 1443-1482.doi: 10.3934/cpaa.2008.7.1443.


    M. K. Kwong and Y. Li, Uniqueness of radial solutions of semilinear elliptic equations, Trans. Amer. Math. Soc., 333 (1992), 339-363.doi: 10.2307/2154113.


    M. K. Kwong and L. Q. Zhang, Uniqueness of the positive solutions of $\Delta u+f(u)=0$ in an annulus, Differential Integral Equations, 4 (1991), 583-599.


    H. A. Levine and B. D. Sleeman, A system of reaction diffusion equation arising in the theory of reinforced random walks, SIAM J. Appl. Math., 57 (1997), 683-730.doi: 10.1137/S0036139995291106.


    W.-M. Ni and I. Takagi, Point condensation generated by a reaction-diffusion system in axially symmetric domains, Japan J. Indust. Appl. Math., 12 (1995), 327-365.doi: 10.1007/BF03167294.


    W.-M. Ni, Qualitative properties of solutions to elliptic problems, Stationary Partial Differential Equations, I, Handb. Differ. Equ., North-Holland, Amsterdam, (2004), 157-233.doi: 10.1016/S1874-5733(04)80005-6.


    H. G. Othmer and A. Stevens, Aggregation, blowup, and collapse: The ABCs of taxis in reinforced random walks, SIAM J. Appl. Math., 57 (1997), 1044-1081.doi: 10.1137/S0036139995288976.


    T. Ouyang and J. Shi, Exact multiplicity of positive solutions for a class of semilinear problems. II, J. Differential Equations, 158 (1999), 94-151.doi: 10.1016/S0022-0396(99)80020-5.


    X. Ren and J. Wei, Oval shaped droplet solutions in the saturation process of some pattern formation problems, SIAM J. Appl. Math., 70 (2009), 1120-1138.doi: 10.1137/080742361.


    K. Sakamoto, Internal layers in high-dimensional domains, Proc. Roy. Soc. Edinburgh Sect. A., 128 (1998), 359-401.


    T. Senba and T. Suzuki, "Applied Analysis. Mathematical Methods in Natural Science," Imperial College Press, London, 2004.


    B. D. Sleeman, M. J. Ward and J. Wei, The existence and stability of spike patterns in a chemotaxis model, SIAM J. Appl Math., 65 (2005), 790-817.doi: 10.1137/S0036139902415117.


    T. Suzuki, "Free Energy and Self-Interacting Particles," Progress in Nonlinear Differential Equations and their Applications, 62, Birkäuser Boston, Inc., Boston, MA, 2005.


    J. Wei, "Existence and Stability of Spikes for the Gierer-Meinhardt System," Handbook of Differential Equations: Stationary Partial Differential Equations, V, Handb. Differ. Equ., Elsevier/North-Holland, Amsterdam, (2008), 487-585.doi: 10.1016/S1874-5733(08)80013-7.


    J. Wei and M. Winter, On the two-dimensional Gierer-Meinhardt system with strong coupling, SIAM J. Math. Anal., 30 (1999), 1241-1263.doi: 10.1137/S0036141098347237.


    J. Wei and M. Winter, Spikes for the Gierer-Meinhardt system in two dimensions: The strong coupling case, J. Differential Equations, 178 (2002), 478-518.doi: 10.1006/jdeq.2001.4019.


    J. Wei and M. Winter, On the Gierer-Meinhardt system with saturation, Commun. Contemp. Math., 6 (2004), 259-277.doi: 10.1142/S021919970400132X.


    J. Wei and M. Winter, Existence, classification and stability analysis of multiple-peaked solutions for the Gierer-Meinhardt system in $R^1$, Methods Appl. Anal., 14 (2007), 119-163.


    J. Wei and M. Winter, Stationary multiple spots for reaction-diffusion systems, J. Math. Biol., 57 (2008), 53-89.doi: 10.1007/s00285-007-0146-y.


    E. Zeidler, "Nonlinear Functional Analysis and its Applications. I, Fixed-Point Theorems," Translated from the German by Peter R. Wadsack, Springer-Verlag, New York, 1986.

  • 加载中

Article Metrics

HTML views() PDF downloads(70) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint